MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 LUBRI-SIL® I.C. COMPLETE CARE® TEMP-SENSING FOLEY CATHETER TRAY AND URINE METER; FOLEY TRAY KIT

C.R. BARD, INC. (COVINGTON) -1018233 LUBRI-SIL® I.C. COMPLETE CARE® TEMP-SENSING FOLEY CATHETER TRAY AND URINE METER; FOLEY TRAY KIT
Model Number 319516AM
Medical Device Problem Code Short Fill (1575)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete, a supplemental report will be filed.The device was not returned.
 
Event or Problem Description
It was reported that the tray kit's syringe was empty, and did not have the sterile water to inflate the foley balloon.
 
Additional Manufacturer Narrative
The reported event was inconclusive as no sample was returned for evaluation.A potential failure mode could be ¿unable to use syringe to inflate the foley balloon¿ with a potential root cause of ¿inflation water is not present in syringe (syringe barrel is cracked or tip cap is missing)¿.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: "bard® ez-lok® sampling port (indicated by the blue stem in the port) accepts luer lock (fig.1a) or slip tip syringes (fig.1b).1.Occlude drainage tubing a minimum of 3 inches below the sampling port by kinking the tubing until urine is visible under the access site.2.Swab surface of bard® ez-lok® sampling port with antiseptic wipe.(fig.2) 3.Using aseptic technique, position the syringe in the center of the sampling port.The syringe should be held perpendicular to the surface of the sampling port (at approximately 80 - 100 degree angle).Press the syringe firmly and twist gently to access the sampling port.(fig.3) 4.Slowly aspirate urine sample into syringe and remove syringe from sample port.(fig.4) 5.Unkink tubing and transfer urine specimen into specimen cup or follow hospital protocol.Discard syringe according to hospital protocol.6.Follow established hospital protocol for specimen labeling and transport to lab.Sterile unless package is opened or damaged, except for any individually packaged components within the tray which are not labeled as sterile.These components are not terminally sterilized.Caution: federal (u.S.A.) law restricts this device to sale by or on the order of a physician.Single use only.Do not re-sterilize.For urological use only.Warning: on catheter, do not use ointments or lubricants having a petrolatum base.They will damage the catheter and may cause balloon to burst.Warning: after use, this product may be a potential biohazard.Handle and dispose of in accordance with accepted medical practices and applicable local, state and federal laws and regulations.Visually inspect the product for any imperfections or surface deterioration prior to use.If package is opened or if any imperfection or surface deterioration is observed, do not use.Please consult product label and insert for any indications, contraindications, hazards, warnings, cautions and directions for use." h11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : the device was not returned.
 
Event or Problem Description

Brand Name
LUBRI-SIL® I.C. COMPLETE CARE® TEMP-SENSING FOLEY CATHETER TRAY AND URINE METER
Common Device Name
FOLEY TRAY KIT
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key9530693
Report Number1018233-2019-08321
Device Sequence Number14183800
Product Code MJC
UDI-Device Identifier00801741024696
UDI-Public(01)00801741024696
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K070582
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 01/07/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2021
Device Model Number319516AM
Device Catalogue Number319516AM
Device Lot NumberNGDP1011
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/09/2019
Supplement Date Received by Manufacturer01/05/2020
Initial Report FDA Received Date12/30/2019
Supplement Report FDA Received Date01/07/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1